Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Developed lymphedema after a mastecomy. Having dark yellow urine. Are they related?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11696 Questions
I (female age 71) have developed lymphedema after a mastecomy of the right breast which was a successful surgery.The surgery was Sept. 21, 2012 and the lymphedema began about a week ago in the chest area above and below the incision. At this point it is not in the arm or hand. I started Armidex 1 mg. daily about four days ago. No chemo or radiation. The appearance of bright yellow urine appeared at about the same time. I had one treatment for lymphedema with hand massage and several days later with LymphStar Pro by a trained technician. This is an electronic massage tool that stmulates nerves and muscles to increase lymph flow. Is there a connection between the lymph nodes beginning, perhaps, to get unplugged and the increased yellow color in the urine. I drink a fair amount of water, and, usually, the urine is more the color of lemonade. I take hydrochlorothiazide and potassium as well. Thank you...
Posted Fri, 30 Nov 2012 in Breast Cancer
Answered by Dr. Rakhi Tayal 32 minutes later
Thanks for posting your query.
The dark yellow color of your urine is not likely to be due to an increased lymph flow after the massage that you are getting.
Lymph does not come out of the body through the kidneys.
The high colored urine is more likely to be due to a concentrated urine or due to hydrochlorothiazide that you are taking. You can increase your fluid intake, check for any pigmented food materials that you might be consuming and get yourself examined to rule out jaundice.
In case the dark color persists, then you might go for a urine examination to detect any abnormalities.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor